Anti - biotics

Hi i was diagnosed with PA about a year ago. I had my initial 6 injections but when i was due my routine injection 10 weeks later i asked if i could have it every 8 weeks as i'd struggled the 2 weeks leading up to it, my doctor said no because i would overdose on B12, which we all know is rubbish because it is water soluble. I phone Martyn at the PA society and he said the only way he found it to help him was to have an infusion and then self inject, which is what i did in August 2011. Every thing was going smoothly, i got used to injecting myself. Then about 6 weeks ago i went to my doctor about spots on my back, i was told i have ACNE, i don't this is related to my PA just unlucky. I started taking anti-biotics which i had been told can deplete B12 but wasn't sure what else to do, 5 weeks into the 8 week course i feel dreadful, just like i did before i was diagnosed with PA, feel so depressed some days dont' know what to do with myself apart from cry. I've decided i'm going back to my doctor first thing Tuesday Morning to come off the anti-biotics and see if maybe a cream would work just as well, the acne is on my back so initially having the cream wasn't an easy option but i've since found a cream applicator especially for backs.

Does anyone else have the problem with spots? or has anyone else had to go on anti-biotics for a long period of time and found all the symptoms have come back for their PA?

Hoping some one else can make me feel less insane about all of this.

Thank you

5 Replies

oldestnewest
  • I don't personally know about a link between antibiotics and depletion of B12 but I do know that antibiotics can leave an individual feeling tired, low and depressed just by themselves....maybe it's their own effect??

    E,x

  • Acne is present in approximately 25% of people with PA, so it could very well be a symptom. In my brief research, it does seem that there is a link between anti-biotics and poor B12 absorption, which would explain your recurrence of symptoms. If the acne isn't too severe, I would recommend coming off the anti-biotics and switching to a cream. If you come off the anti-biotics and see an improvement, you'll know for sure that they were the problem.

    Best of Luck,

    Ken.

  • It has crossed my mind about coming off the anti-biotics but i've nearly finished the course and they have really worked so i'll finish and if i need anymore i'll opt for the cream instead. I only turned down the cream before because the acne is on my back, not easy to apply cream but i've since discovered a cream applicator for my back so at least i know i can use the cream in future if needed.

    Thank you both for your comments.

  • Antibiotics upset the good bacteria in the gut I've been told, and a friend recommend I take a course of pro-biotic tablets after taking antibiotics to help get the good bacteria back into the gut. I found this really helpful. i purchased mine off the internet.

    I also suffer from bad acne more so after being diagnosed with PA

    All the Best

    MC

  • Hi thank you i was also recommended to take pro-biotic which i have done. I've since found out that you can overdose on B12 which i was told before you can't.

    Hope your well, Thanks for commenting

    Kind Regards

    Paula

You may also like...